Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 9, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 10, 2022, 5:17 AM MST for Hidalgo County, New Mexico. It took effect at Mar 10, 2022, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2022, 5:17 AM MST (12:17 UTC)
- In effect from
- Mar 10, 2022, 11:00 AM MST
- Expired
- Mar 10, 2022, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
County Hidalgo County, NM
The radar
The Tucson radar (KEMX), 181 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3007 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
405 WWUS74 KEPZ 101217 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 517 AM MST Thu Mar 10 2022 NMZ406-110200- /O.NEW.KEPZ.WI.Y.0009.220310T1800Z-220311T0200Z/ Uplands of the Bootheel- Including the city of Cloverdale 517 AM MST Thu Mar 10 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 to 50 mph expected. * WHERE...Higher terrain of the New Mexico Bootheel in far southwest New Mexico * WHEN...From 11 AM this morning to 7 PM MST this evening. * ADDITIONAL DETAILS...Strong winds will make driving hazardous. The strong winds will also create areas of blowing dust which will cause quickly changing visibilities Wild fire danger will be elevated. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 10, 5:04 AM MST, 13 minutes earlier.
Area forecast discussion, Mar 10, 5:04 AM MST, 13 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
504 AM MST Thu Mar 10 2022
.SYNOPSIS...
Another breezy and dry day is in store for Thursday. A brief cool
down will occur Friday as a cold front influences the area during
the morning hours. A chance for light rain and snow will be
possible with this system. The Sacramento Mountains could see a
few inches of accumulating snow. Saturday through mid-week, a
gradual warming trend with dry weather is expected with Wednesday
being the warmest. Most lowland areas could see 80 degree
temperatures. Breezy afternoon conditions may also be possible
with a couple of upper-level systems passing by.
&&
.DISCUSSION...
.SHORT TERM...Thursday and Thursday Night...
GOES nighttime satellite imagery showing clear skies currently
across the region, with surface wind observations reading light and
variable. Things will change throughout the day, however. Broad
troughing continues across CONUS, with mid-level satellite water
vapor imagery showing a system forming within the flow over central
Nevada. This system will strengthen and drop into central Arizona by
late tonight. As this system approaches, a surface low will form
over central New Mexico, tightening the pressure gradient and
strengthening the WSW flow. In addition, H85 warm air advection will
also increase, resulting in highs today a handful of degrees higher
than yesterday, and right around seasonal average with lowland upper
60s, lower 70s and mountain 40s/50s. With the warmer temps (and
plenty of afternoon sunshine), mixing heights will rise, tapping
into a 35-40 knot jet that will mix down as gusts. Therefore expect
wind speeds of 20 to 30 mph with gusts over 40 mph to be common
across the area with locally stronger winds through mountain passes,
and along and just east facing slopes. The NM bootheel will be able
to tap into a little bit stronger jet and therefore placed that area
into a wind advisory for this afternoon. Blowing dust also can't be
ruled out this afternoon. Wind will decrease after dark, with east-
facing slopes staying gusty overnight.
As we move into the evening/overnight, the aforementioned upper
level system will move into southern New Mexico, increasing cloud
cover from west to east. This system will bring a few changes for
us. First the chance for precipitation, albeit not a lot as this is
a quick-moving system and the increase in atmospheric moisture will
only be at or just above the daily mean for this time of the year
according to the SPC sounding climatology. The second is much cooler
air will be moving in, which will drop snow levels quickly once
precipitation starts. In addition, a cold front will be approaching
the area from the east. Precipitation starts in the Gila Region
between 6-8 pm, and will drop south along the NM/AZ border and push
east overnight to the the Tularosa Basin and Sacramento Mountains.
Snow levels start out around 6000 feet Thursday evening, dropping to
about 4500-5000 feet by the end of the short term (Friday morning).
Therefore, there could be a light dusting of snow for lowland areas
west of the Rio Grande River by Friday morning. Don't expect it to
stick around long, if at all, as ground temperatures have been quite
warm recently, and low temperatures will stay above freezing for
areas roughly south of I-10, meaning anything frozen will melt on
contact. The Gila Region and the Sacramentos will see a bit more.
This will be continued into the long term.
&&
.LONG TERM...Friday through Thursday...
A positively tilted trough will continue to swing through the area
on Friday. With this system, we will see a cool down as a backdoor
cold front makes its way into the area Friday morning. Light rain
and snow will accompany this system. A decent chunk of the CWA
should see some light precipitation, however the Sacramento Mtns
continue to be favored for the highest totals out of this quick
moving system. Generally, this area will see around 2-4 inches of
snow. The Gila region will see lighter amounts, generally around
an inch or less. Some lowland areas may see some light snow, but
more than likely won't have any accumulation on the ground due to
the recent warm temperatures. Throughout the day Friday,
precipitation will work in a NW to SE fashion, exiting by Friday
evening. NW flow aloft begins to take over early Saturday and
gradual warming of temperatures are ahead. Precipitation chances
look bleak yet again, at least until Thursday according to the
latest guidance.
Upper-level flow becomes zonal on Sunday, however lee cyclogenesis
appears to develop giving the potential for some breezy winds in
the afternoon hours. The question still remains of how strong this
low pressure will become as there still seems to be some
disagreement between models. Monday could also be another breezy
day as an upper-level trough begins to dig over the Four Corners
and drops south skimming the NE areas of the CWA. Tuesday will be
a transition day where warmer temperatures and calm conditions
will be found. Winds appear to pick up yet again Wednesday
afternoon as another lee cyclone forms. West winds will foster
warm air into the area. Wednesday will be the warmest day of the
forecast period as much of the lowland areas will see 80 degree
temperatures. Long range models are hinting at another system
moving through on Thursday which may bring another day of breezy
winds and a chance for precipitation, perhaps in the northern most
section of the CWA.
&&
.AVIATION...12Z TAF CYCLE...
Strong wind will be the biggest aviation concern this afternoon
ahead of an upper level system. SKC-FEW250 through most of the
day. From 00Z to 06Z...increasing BKN100 OVC200 west of the Rio
Grande Valley. Precipitation will affect the Gila Region this
evening, spreading east overnight. Have low confidence if
terminals will be affected; possible -SHSN after 6Z Friday at BKN-
OVC050. Surface winds west/northwest AOB 5-8 KT, increasing after
18Z to southwest/west 18-25G35-40KT. KELP will be in borderline
AWW criteria this evening between 21 and 3Z; confidence is low at
this time for issuance. Widespread elevated dust along and south
of the I-10 corridor of Hidalgo, Luna, Dona Ana, El Paso, and
Hudspeth Counties can't be ruled out. KDMN could see 1-3SM at
times. KELP could see 4-6SM. BLDU ending by around 002Z.
&&
.FIRE WEATHER...
Critical fire weather concerns today due to strong winds and low
MinRH. Main areas impacted on Thursday afternoon will be Hidalgo,
Luna, Dona Ana, Sierra and portions of Otero counties. A Red Flag
Warning remains in effect for Thursday afternoon for lowlands of
Southern New Mexico. As with most windy days, vent rates will be
very good to excellent.
A storm system will bring mountain snow and a light mix of rain and
snow to the lowlands Thursday night into Friday morning. Snow totals
will range from a dusting (most places) to 2+/- inches in the
Sacramentos. A strong cold front will move in with this system,
dropping temps on Friday to be 10-20 degrees below normal. Dry
weather will return to the Borderland by this weekend and into early
next week with generally light wind. Temperatures also rebound to
above the normal by Sunday. Vent rates for Friday into Saturday will
be poor to fair.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 71 40 52 28 / 0 10 40 0
Sierra Blanca 66 32 46 22 / 0 0 30 0
Las Cruces 69 37 53 24 / 0 10 40 0
Alamogordo 66 32 50 23 / 0 20 50 0
Cloudcroft 41 16 27 14 / 0 30 60 0
Truth or Consequences 66 32 50 26 / 0 30 30 0
Silver City 57 29 51 24 / 0 40 30 0
Deming 68 34 54 22 / 0 20 30 0
Lordsburg 66 32 57 23 / 0 40 30 0
West El Paso Metro 69 40 52 29 / 0 10 40 0
Dell City 68 27 45 18 / 0 0 40 0
Fort Hancock 73 35 54 23 / 0 0 40 0
Loma Linda 62 30 43 23 / 0 10 40 0
Fabens 71 35 53 24 / 0 10 40 0
Santa Teresa 68 35 51 25 / 0 10 40 0
White Sands HQ 68 38 51 28 / 0 10 40 0
Jornada Range 66 35 50 23 / 0 10 40 0
Hatch 67 33 52 23 / 0 20 30 0
Columbus 68 37 54 26 / 0 20 40 0
Orogrande 66 34 49 23 / 0 10 50 0
Mayhill 55 15 36 18 / 0 20 60 0
Mescalero 53 18 38 17 / 0 30 60 0
Timberon 51 18 35 15 / 0 20 60 0
Winston 62 19 51 13 / 0 40 30 0
Hillsboro 63 29 51 26 / 0 30 30 0
Spaceport 65 31 50 22 / 0 20 30 0
Lake Roberts 56 24 51 20 / 0 40 30 0
Hurley 61 27 52 19 / 0 40 30 0
Cliff 66 23 60 15 / 0 50 20 0
Mule Creek 58 28 53 24 / 0 50 20 0
Faywood 60 30 51 24 / 0 30 30 0
Animas 68 33 58 23 / 0 40 30 0
Hachita 66 32 55 22 / 0 30 30 0
Antelope Wells 66 33 56 26 / 0 30 40 0
Cloverdale 60 32 52 28 / 0 30 40 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from 11 AM this morning to 5 PM MST this
afternoon for NMZ111-112.
TX...None.
&&
33/37/17Hazardous weather outlook, Mar 9, 5:36 AM MST, 23 hours 41 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 536 AM MST Wed Mar 9 2022 NMZ401>417-TXZ418>424-101245- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 536 AM MST Wed Mar 9 2022 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Breezy to windy conditions expected Wednesday, with possible areas of blowing dust and an increase in critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Windy conditions expected Thursday, with continued blowing dust concerns and increased critical fire weather conditions. Cool temperatures with a slight chance for mountain snow showers and lowland rain showers are possible Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 1:31 PM MST | Winter Weather Advisory | EPZ | Otero | 22 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.